Pain Concern
22,851 members7,730 posts

Gabapentin

Hi, i’ve been taking GP (2 pills a day, one in the morning and one at night) for the past month, it gave me really bad breathing problems (shortness of breath) so I stopped it.

I have been not taking gabapentin for 5 days now and the breathing side effects hasn’t gone away, can someone please tell me, how long does the side effects remain after getting off GP?

Please help

Ros🙂

14 Replies
oldestnewest

Are you sure it's a side effect of the medication? It could be a separate issue that coincidentally happened at the same time as starting the medication. I would wait a few more days and if it doesn't get better talk to your GP

Reply

Yup is a side effect of gp, I don’t e never have had breathing problems untill now, i will talk to my doctor for more information, thanks!

Reply

I take 3 x 300ml gabapentin a day and I have had problems with breathlessness but it was nothing to do with the gabapentine it turned out that I have asthma, I would consult your gp about your concerns and see what they say, the only side effect that I had for about a wk from gabapentine was I felt quite dazed and confused at times and found it difficult to concentrate and was very forgetful but these symptoms went after a few days, hope you get to the bottom of the cause of your breathing issues and get back to normal soon x

Reply

Thank you!

Reply

I did not get any side effects at all, I now take Pregabalin on top of my Zomorph and Oramorph amongst a lot of other meds !You should never stop taking any medication without talking to your GP or pharmacist.. take care and I hope things get better for you soon

1 like
Reply

Yes i know, but i was getting pretty bad with my breathing when i was on GP, after talking to my doctor we established that if the GP would have not worked i could of stopped it.

Hope i get better too!

Take care xx

1 like
Reply

I use Nortriptline for nerve pain

Reply

Has the symptoms subsided at all? If not it may not be a side effect from taking the G.P.

Reply

I don’t think this shortness of breath has subsided, my medical doctor says that it is from the GP but never said how long it will take to go away

Reply

Sorry. I only took it for 2 weeks and it was making me unable to walk far so I stopped taking it.

Reply

Gosh, hope you are better now!

Reply

I never had breathing problems due to Gabapentin. I've always had asthma from excessive smoking in my youth. So, I'm real sorry you're facing this, but, I can't help you in this area. I'm completely off Gabapentin. I refuse to take this and prednisone ever again. The Gabapentin gave me black markings all over my face. I'm wondering who else experience this. The prednisone made me gain over 20 pounds. So, I'm also off that. All the's drugs are horrible! I'm almost drug free & using herbal medicines. No, not cannabis. ☺ thanks & be well! 🤓

Reply

Sorry for everything that happened to you, hope you get well soon!

Reply

If yr hvg trouble breathing. See yr Doc right away. Don't wait.

1 like
Reply

You may also like...